Hail, Newton
- When
- November 21, 4:47 PM CST
- Where
- Newton County, 2.25 mi SE of Wiergate
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.000, -93.670
A strong cold front passed through Southeast Texas in the afternoon and evening of November 21st. A few of these storms became severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A strong cold front passed through Southeast Texas in the afternoon and evening of November 21st. A few of these storms became severe, producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 21, 4:15 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CST WED NOV 21 2007
.DISCUSSION...STRONG COLD FRONT WAS NEAR A CARTHAGE TO TRINITY
TEXAS LINE AT 22Z...AND CONTINUING TO MAKE SOLID SOUTHEAST
PROGRESS. NARROW LINE OF CONVECTION ALONG THE BOUNDARY
ITSELF...WITH ADDITIONAL AND MORE NUMEROUS ACTIVITY TRIGGERED BY A
PRE-FRONTAL BOUNDARY AHEAD OF THE ACTUAL FRONT. FRONT EXPECTED TO
TAKE AROUND 12 HRS OR SO TO COMPLETE ITS JOURNEY THROUGH THE
FORECAST AREA AND COASTAL WATERS. HAVE HELD ONTO LIKELY POPS
THROUGH THE OVERNIGHT HOURS...DROPPING DOWN TO A SLIGHT CHANCE
OVER THE COASTAL WATERS AND THE LOWER ATCHAFALAYA BASIN FOR
THANKSGIVING MORNING.
NORTH WINDS BEHIND THE FRONT WILL PUSH LAKE WIND ADVISORY
CRITERIA...BUT WOULD PREFER TO LET THE EVENING CREW TO TAKE
ANOTHER LOOK AT THIS. TEMPERATURES TONIGHT WILL START TO DROP OFF
SHARPLY AS THE FRONT PASSES THROUGH...WITH TEMPERATURES TOMORROW
UNDER A MIX OF CLOUDS AND PERHAPS A LITTLE SUN ONLY TOPPING OUT IN
THE MID 50S.
A WEAK SHORTWAVE TROF...ACCOMPANIED BY SOME MOISTURE AROUND
H7...WILL TRAVERSE THE REGION ON FRIDAY...AND HAVE HELD ONTO A
SMALL RAIN CHANCE. HOWEVER...THE MORE SIGNIFICANT RAIN EVENT WILL
BEGIN FRIDAY NIGHT AS BOTH THE GFS AND ECMWF CONTINUE TO SHOW SURFACE
CYCLOGENESIS WITHIN THE BAROCLINIC ZONE OVER THE NORTHWEST GULF.
STRONG ISENTROPIC ASCENT THROUGH THIS ZONE WILL RESULT IN
WIDESPREAD RAINFALL OVER THE REGION SATURDAY AND SUNDAY...WITH
CONVECTIVE ACTIVITY INITIALLY EXPECTED ALONG THE COAST AND OVER
THE COASTAL WATERS...THEN SPREADING FARTHER INLAND AS THE SFC LOW
AND ITS ASSOCIATED WARM FRONT BEGIN TO LIFT TO THE NORTHEAST.
THOUGH SOME TIMING DIFFERENCES STILL REMAIN...THE GFS AND ECMWF
ARE IN MUCH BETTER AGREEMENT WITH THIS SYSTEM...SO FELT CONFIDENT
INCREASING POPS TO 80 PERCENT.
MOST OF THE RAINFALL SHOULD COME TO AN END BY EARLY MONDAY...BUT
DID HOLD ONTO SOME SMALL RAIN CHANCES HERE DUE TO THE AFOREMENTIONED
UNCERTAINTY.
&&
.AVIATION...MAIN AVIATION CONCERN IS SHOWERS AND THUNDERSTORMS
AHEAD AND ALONG FRONTAL BOUNDARY...WHICH WILL CLEAR KBPT BETWEEN
02-04Z...KLCH AND KAEX BETWEEN 03-05Z...AND KLFT AND KARA BETWEEN
06-09Z. BEHIND THE FRONT...NORTHWEST WINDS OF 15 TO 25KT CAN BE
EXPECTED BEHIND THE FRONT.
&&
.MARINE...COLD FRONT FORECAST TO ENTER THE FAR WESTERN COASTAL
WATERS JUST BEFORE MIDNIGHT...THEN CONTINUE TO PROGRESS TO THE
SOUTH AND EAST THROUGH THE OVERNIGHT HOURS...CLEARING THE EASTERN
WATERS BY EARLY THURSDAY MORNING. NORTH WINDS OF 15 TO 25
KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED BEHIND THE
FRONT...ALONG WITH BUILDING SEAS. THE PRESSURE GRADIENT OVER THE
NORTHERN GULF IS EXPECTED TO REMAIN TIGHT THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 48 57 41 56 / 80 10 20 20
KBPT 47 56 41 55 / 80 10 20 20
KAEX 44 54 39 52 / 80 10 20 20
KLFT 49 57 39 55 / 80 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
LAZ027-030.
TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
TXZ180>182-201.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR GMZ450-452-455-470-472-475.
&&
PUBLIC/MARINE...13
AVIATION...19HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 AM CST WED NOV 21 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 449 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS AFTERNOON AND EVENING. BRAZZELL
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A tree was blown down during a severe thunderstorm.
A few trees were blown down during a severe thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65766, 65768, 65767, 65769.